# SDR 99UAL900119

- Difficulty date: February 19, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N650UA
- Make and model: Boeing 767322
- Aircraft serial: 25287
- Engine: Pwa PW4060
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Deteriorated
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: A, M, R
- Precautionary procedure: A, E

## Discrepancy

NR 2 COMPRESSOR STALL AT 800 AGL. EGT 724 SUSTAINED WITH AUDIABLE SOUNDS. FLAMES REPORTED BY TOWER.  ENGINE SHUT DOWN, EMERGENCY DECLARED.  RETURNED TO MVD WITHOUT INCIDENT.  *S/D*  ENGINE EXPERIENCED A GROUP 3 SURGE EVENT.  GROUPE 3 SURGES ARE THE RESULT OF EXCESSIVE BLADE TIP CLEARANCES IN THE REAR STAGES OF THE HIGH PRESSURE COMPRESSOR.  ENGINE WAS REMOVED FOR HIGH PRESSURE COMPRESSOR REFURBISHMENT.
